Korean J Dermatol.  2014 Feb;52(2):124-128.

Pneumococcal Vaccination-Induced Localized Cutaneous Toxic Reaction Mimicking Fixed Drug Eruption on a Nearby Vaccination Injection Site in an Infant

Affiliations
  • 1Department of Dermatology, School of Medicine, Keimyung University, Daegu, Korea. janylove99@dsmc.or.kr

Abstract

Pneumococcus is a very important pathogen for children and elderly people, and causes considerable morbidity and mortality in these groups. Pneumococcal vaccination is relatively safe, and is being increasingly used for the prevention of pneumococcal disease, such as meningitis, pneumonia, otitis media, and bacteremia. Mild adverse reactions of pneumococcal vaccination are relatively common, and include erythema, pain, fever, myalgia, and headaches. However, adverse skin reactions are very rare. Here, we present a case of pneumococcal vaccination-induced localized toxic reaction mimicking fixed drug eruption on a nearby vaccination injection site in an infant, which has not previously been documented in Korea.

Keyword

Fixed drug eruption; Pneumococcal vaccine; Toxic reaction

MeSH Terms

Aged
Bacteremia
Child
Drug Eruptions*
Erythema
Fever
Headache
Humans
Infant*
Korea
Meningitis
Mortality
Myalgia
Otitis Media
Pneumonia
Skin
Streptococcus pneumoniae
Vaccination*
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error